Title: A Scatter Search Method for the Bi-Criteria Multi-dimensional 0,1-Knapsack Problem using Surrogate Relaxation
Authors: Gomes da Silva, Carlos 
Clímaco, João 
Figueira, José 
Issue Date: 2004
Citation: Journal of Mathematical Modelling and Algorithms. 3:3 (2004) 183-208
Abstract: This paper presents a scatter search (SS) based method for the bi-criteria multi-dimensional knapsack problem. The method is organized according to the usual structure of SS: (1) diversification, (2) improvement, (3) reference set update, (4) subset generation, and (5) solution combination. Surrogate relaxation is used to convert the multi-constraint problem into a single constraint one, which is used in the diversification method and to evaluate the quality of the solutions. The definition of the appropriate surrogate multiplier vector is also discussed. Tests on several sets of large size instances show that the results are of high quality and an accurate description of the entire set of the non-dominated solutions can be obtained within reasonable computational time. Comparisons with other meta-heuristics are also presented. In the tested instances the obtained set of potentially non-dominated solutions dominates the set found with those meta-heuristics.
URI: http://hdl.handle.net/10316/7923
Rights: openAccess
Appears in Collections:FEUC- Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat 
obra.pdf499.72 kBAdobe PDFView/Open
Show full item record
Google ScholarTM
Check
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.